Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 155, NWS Pueblo, CO

August 16, 2008Fremont County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 16, 2008, 3:25 AM MDT for Fremont County, Colorado. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2008, 3:25 AM MDT (09:25 UTC)
Expired
Aug 16, 2008, 4:30 AM MDT
In force
65 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Fremont County, CO

The radar

The Pueblo radar (KPUX), 85 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 160925
SVRPUB
COC043-161030-
/O.NEW.KPUB.SV.W.0155.080816T0925Z-080816T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
325 AM MDT SAT AUG 16 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FREMONT COUNTY IN CENTRAL COLORADO...

* UNTIL 430 AM MDT...

* AT 321 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES WEST OF ROYAL
  GORGE...OR ABOUT 44 MILES WEST OF PUEBLO...AND WAS MOVING TOWARD
  THE EAST AT 32 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CENTRAL CANON CITY.
  FLORENCE.
  PENROSE.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3861 10494 3827 10494 3835 10549 3857 10549
TIME...MOT...LOC 0925Z 272DEG 27KT 3844 10536

$$
4 follow-up statements
000 
WWUS55 KPUB 160938
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
338 AM MDT SAT AUG 16 2008

COC043-161030-
/O.CON.KPUB.SV.W.0155.000000T0000Z-080816T1030Z/
FREMONT CO-
337 AM MDT SAT AUG 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM MDT
FOR EASTERN FREMONT COUNTY...

AT 334 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS CENTERED NEAR
WEST CENTRAL CANON CITY...OR 37 MILES WEST OF PUEBLO...AND WAS MOVING
TOWARD THE EAST AT 31 MPH.

LOCATIONS IMPACTED INCLUDE...
  CANON CITY.
  FLORENCE.
  PENROSE.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

THIS STORM COULD INTENSIFY FURTHER AND PRODUCE SHORT-LIVED TORNADOES.

LAT...LON 3861 10494 3827 10494 3835 10549 3857 10549
TIME...MOT...LOC 0937Z 272DEG 27KT 3844 10524

$$
000 
WWUS55 KPUB 160951
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
351 AM MDT SAT AUG 16 2008

COC043-161030-
/O.CON.KPUB.SV.W.0155.000000T0000Z-080816T1030Z/
FREMONT CO-
350 AM MDT SAT AUG 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM MDT
FOR EASTERN FREMONT COUNTY...

AT 347 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS CENTERED NEAR
FLORENCE...OR 31 MILES NORTHWEST OF PUEBLO...AND WAS MOVING TOWARD
THE EAST AT 31 MPH.

LOCATIONS IMPACTED INCLUDE...
  CANON CITY.
  FLORENCE.
  PENROSE.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

THIS STORM COULD INTENSIFY FURTHER AND PRODUCE SHORT-LIVED TORNADOES.

LAT...LON 3861 10494 3827 10494 3835 10549 3857 10549
TIME...MOT...LOC 0950Z 268DEG 27KT 3845 10512

$$
000 
WWUS55 KPUB 161010
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
410 AM MDT SAT AUG 16 2008

COC043-161030-
/O.CON.KPUB.SV.W.0155.000000T0000Z-080816T1030Z/
FREMONT CO-
410 AM MDT SAT AUG 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM MDT
FOR EASTERN FREMONT COUNTY...

AT 408 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR
PENROSE...OR 21 MILES NORTHWEST OF PUEBLO...AND WAS MOVING TOWARD THE
EAST AT 31 MPH.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

LAT...LON 3861 10494 3827 10494 3835 10549 3857 10549
TIME...MOT...LOC 1010Z 268DEG 27KT 3846 10493

$$
000 
WWUS55 KPUB 161030
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
430 AM MDT SAT AUG 16 2008

COC043-161040-
/O.EXP.KPUB.SV.W.0155.000000T0000Z-080816T1030Z/
FREMONT CO-
430 AM MDT SAT AUG 16 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FREMONT COUNTY EXPIRES
AT 430 AM MDT...

LAT...LON 3861 10494 3827 10494 3835 10549 3857 10549
TIME...MOT...LOC 1010Z 268DEG 27KT 3846 10493

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:00 PM MDT, 12 hours 25 minutes earlier.

Area forecast discussion, Aug 15, 3:00 PM MDT, 12 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
300 PM MDT FRI AUG 15 2008

.SHORT TERM...
(TODAY AND TONIGHT)

ANOMALOUS PATTERN IN PLACE WITH CLOSED UPPER LOW OVER WYOMING
DROPPING SLOWLY SOUTH INTO COLORADO ON SATURDAY.  THIS PUTS
SOUTHEAST CO UNDER THE WARM SECTOR OF THE STORM WITH FAIRLY STRONG
WARM AIR OVERRIDING COOL SFC AIR IN PLACE ACROSS THE SE PLAINS.
MEANWHILE...STRONG UPPER LVL DIFFLUENCE WILL BE POSITIONED OVER THE
AREA TONIGHT WITH QG FORCING MORE REMINISCENT OF A WINTER TIME EVENT
THAN A LATE SUMMER ONE.  SFC FRONTAL BOUNDARY IS CURRENTLY DRAPED THE
PANHANDLES DOWN INTO NE NM.   EASTERLY LOW LVL FLOW WITHIN THE COOL
AIR MASS NORTH OF THE FRONT IS KEEPING FAIRLY HIGH DEW POINTS PINNED
UP ACROSS THE SE MTNS/PLAINS WITH READINGS IN THE 50S WITH LOWER 60S
ACROSS THE EASTERN BORDER. SO MAIN CONCERN FOR SHORT TERM IS
WIDESPREAD SHOWERS AND THUNDERSTORMS WITH POTENTIAL FOR HEAVY
RAINFALL.  WHERE SUN HAS BROKEN THROUGH CLOUD DECK ON WESTERN
FRINGES OVER THE EASTERN MTS/ADJACENT VALLEYS...A FEW SEVERE
THUNDERSTORMS HAVE ALREADY DEVELOPED.  WITH EASTERLY FLOW BENEATH
STRONG NORTHWEST FLOW ALOFT...DEEP LAYER SHEARS ARE MORE THAN
SUFFICIENT FOR SUPERCELL THUNDERSTORMS...AND HAVE ALREADY SEEN SOME
STRONG ROTATION ON RADAR WITH A THUNDERSTORM OVER CUSTER COUNTY
EARLIER.   QUESTION IS HOW STABLE LOW LVLS MAY BE ACROSS THE SE
PLAINS.  NAM AND GFS AND RUC13 INDICATE VERY LITTLE CIN BUT CAPES
NOT ALL THAT STRONG EITHER...PROBABLY ONLY AROUND 500-800 J/KG EXCEPT
SOME POCKETS OF 1000 J/KG ALONG THE EASTERN MOUNTAINS.  LCLS ARE
CERTAINLY LOW ENOUGH FOR THE POSSIBILITY OF A TORNADO.  THINK MAIN
THREAT FOR SEVERE WILL BE ALONG THE EASTERN MOUNTAINS...WITH
THUNDERSTORMS WEAKENING SOME AS THEY ENCOUNTER LOWER CAPES AND
POSSIBLY SOME CIN ACROSS THE PLAINS.  HOWEVER EVEN HERE EXPECT
SHOWERS/EMBEDDED TSTORMS TO BECOME MORE WIDESPREAD THROUGH THE
EVENING AS OVERRUNNING INTENSIFIES AND UPPER FORCING FROM CLOSED LOW
MOVES IN.  THIS HEIGHTENS POSSIBILITY FOR FLASH FLOODING ACROSS THE
PLAINS WHERE MANY AREAS RECEIVED OVER AN INCH OF RAINFALL FROM
THUNDERSTORMS YESTERDAY.  THINK ANY FLASH FLOODING MAY STILL BE
LOCALIZED...BUT AS SYSTEM EVOLVES INTO A MORE STRATIFORM EVENT...AND
SOILS BECOME MORE SATURATED...WE COULD END UP WITH SOME FLOODING
INTO SATURDAY AND EVEN SUNDAY AS THE UPPER LOW CONTINUES TO MOVE
ACROSS THE AREA AND ROUNDS OF SHOWERS AND EMBEDDED THUNDERSTORMS
CONTINUE TO AFFECT THE AREA.  GIVEN THE POTENTIAL WENT WITH A FLASH
FLOOD WATCH...WHICH MAY NEED TO EVOLVE INTO A FLOOD WATCH AS EVENT
GRADUALLY UNFOLDS AND FLOODING MAY RESULT FROM MORE WIDESPREAD
STEADY RAINFALL RATHER THAN FROM INTENSE CONVECTIVE CELLS AS TODAY.
SATURDAY LOOKS SIMILAR TO TODAY...WITH NOT A LOT OF CAPE...BUT VERY
LITTLE CIN EITHER...AND DEEP LAYER SHEARS AROUND 40 KT.  BEST
PROBABILITY FOR ANY SEVERE THUNDERSTORMS MAY BE ACROSS THE MOUNTAINS
AND VALLEYS...WHERE LOW LVL MOISTURE APPEARS TO DEEPEN AND LESS
CLOUD COVER EXPECTED.

.LONG TERM...
(SATURDAY NIGHT THROUGH FRIDAY)

THE LARGE UPR LOW WL BE CENTERED OVR CENTRAL CO BY SAT MORNING AND
IS THEN FORECAST TO TRACK SEWRD...AND BE CENTERED OVR SERN CO BY
SUN EVE...AND THEN CONTINUE ITS SEWRD TRACK INTO NORTH CENTRAL TX
BY LATE IN THE DAY MON. WITH VERY MOIST CONDITIONS AND GOOD UPR
LIFT CONTINUING SAT NIGHT AND SUN OVR THE SERN PORTION OF THE
STATE...WL GO WITH LIKELY POPS. IT SEEMS THAT WITH ALL THE
EXPECTED CLOUD COVER AND LAPSE RATES OF 5-6 C/KM...THAT WE WOULD
SEE WIDESPREAD RAIN...BUT ONLY ISOLD TSTMS...AND THE RAIN IN MOST
AREAS WOULD BE LIGHT TO MODERATE...WITH LOCALLY HEAVY RAIN. WILL
CONTINUE THE FLASH FLOOD WATCH INTO SUN EVENING. THEN AS THE LOW
MOVES MOVE SE OF THE AREA SUN NIGHT WE LOSE THE GOOD UPR LIFT AND
THE BETTER MSTR SHIFTS AWAY FROM THE AREA...SO THE CHANCE FOR PCPN
SHOULD DECREASE. SOME WRAP AROUND PCPN WL LIKELY CONTINUE INTO
MON OVR THE FAR SERN PLAINS. THE UPR LOW THEN STALLS OVR NORTH
CENTRAL TX TUE AND THEN STARTS TO EJECT NEWRD INTO CENTRAL KS WED.
SOME PCPN ASSOCIATED WITH THE LOW MAY STILL BE POSSIBLE OVR THE
FAR SERN PLAINS ON TUE...WHILE THE REST OF THE AREA WL BE DRIER
AND WARMER WITH MAYBE JUST SOME ISOLD TSTMS. A WEAK SHRTWV MOVES
OVR THE AREA WED AND WED NIGHT WHICH COULD HELP TO KICK OFF SOME
STORMS OVR THE SERN PLAINS AND MTS...AND THEN THU AND FRI LOOK DRIER
ACRS THE AREA WITH SW FLOW DEVELOPING IN RESPONSE TO A NEW UPR LOW
AND TROF CENTERED OVR WRN MT.

&&

.AVIATION...
NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS EXPECTED TONIGHT AND
SATURDAY ACROSS THE EASTERN HALF OF THE DISTRICT...WITH MVFR TO IFR
CIGS EXPECTED THROUGH THE PERIOD.  COULD EVEN SEE SOME LOCAL LIFR
CIGS DURING THE MORNING HOURS.  ROUNDS OF SHOWERS/TSTORMS EXPECTED
THROUGH THE PERIOD WITH TIMING OF THESE WAVES ACROSS THE TAF SITES
EXTREMELY DIFFICULT.  FIRST WAVE WILL LIKELY MOVE ACROSS AREA THIS
EVENING...AND ACROSS THE SE CORNER OF THE STATE LATER TONIGHT...THEN
EVOLVE INTO A MORE WIDESPREAD STRATIFORM EVENT FOR SATURDAY WITH
MVFR TO IFR CIGS REMAINING SOCKED IN ACROSS THE EASTERN MTS/PLAINS
THROUGH THE DAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR COZ072>089-093>099.

&&

31/28
Hazardous weather outlook, Aug 15, 3:42 PM MDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
342 PM MDT FRI AUG 15 2008

COZ058>089-093>099-162145-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
342 PM MDT FRI AUG 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS THIS EVENING WILL HAVE THE POTENTIAL TO PRODUCE
HEAVY RAIN IN A SHORT PERIOD OF TIME...WHICH COULD LEAD TO FLASH
FLOODING IN SOME AREAS. THERE IS ALSO THE POTENTIAL FOR A FEW
SEVERE THUNDERSTORMS...MAINLY OVER THE SOUTHEAST MOUNTAINS...AND
PORTIONS OF THE SOUTHEAST PLAINS...WITH POSSIBLY ONE OR TWO SEVERE
STORMS IN THE SAN LUIS VALLEY. IF ANY SEVERE STORMS DEVELOP THE
MAIN THREATS WILL BE HAIL UP TO GOLF BALL SIZE AND WIND GUSTS IN
EXCESS OF 60 MPH. LIGHTNING AND HEAVY RAIN WILL BE THE MAIN THREATS
WITH MOST STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD RAIN IS EXPECTED ACROSS THE SOUTHEAST MOUNTAINS AND
PLAINS THROUGH THE WEEKEND. A PROLONGED PERIOD OF RAIN...SOMETIMES
HEAVY...WILL LEAD TO THE POTENTIAL FOR FLASH FLOODING CONDITIONS
AS THE SOILS BECOME SATURATED. ISOLATED TO SCATTERED THUNDERSTORMS
WILL ALSO BE POSSIBLE THIS WEEKEND PRODUCING LIGHTNING AND HEAVY
RAIN AT TIMES.

SOME LIGHT SNOW ACCUMULATIONS ARE ALSO POSSIBLE TONIGHT THROUGH
SUNDAY MAINLY ABOVE 10000 FEET.  THE MOST LIKELY AREAS FOR THIS
TO OCCUR INCLUDE THE HIGHER ELEVATIONS OF THE SAWATCH RANGE...THE
MOSQUITO RANGE AND PIKES PEAK.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE ACROSS THE SAN LUIS VALLEY...SOUTHEAST MOUNTAINS...AND
THE SOUTHEAST PLAINS.

28/28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 9:56 PM MDTAreal Flood AdvisoryPUBBent, Otero109 min
Aug 16, 7:14 AM MDTRiver Flood WarningPUBOtero18 hr
Aug 16, 7:14 AM MDTRiver Flood WarningPUBBent6 hr
Aug 16, 1:23 PM MDTSevere Thunderstorm WarningPUBRio Grande, Saguache67 min
Aug 16, 1:47 PM MDTTornado WarningPUBAlamosa, Rio Grande, Saguache58 min
Aug 16, 2:45 PM MDTSevere Thunderstorm WarningPUBAlamosa, Rio Grande, Saguache60 min
Aug 16, 3:26 PM MDTTornado WarningPUBAlamosa, Costilla, Huerfano, Saguache33 min
Aug 16, 3:42 PM MDTSevere Thunderstorm WarningPUBCostilla, Huerfano, Las Animas63 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.